MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5 13.2(-10.0)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: work order search: no additional similar complaint type events within associated lots were found.Lens tear (noted during/after loading, delivery, implantation) - there was no damage reported to have been noticed during the inspection required by the dfu prior to use and preparation, which suggests a product deficiency did not contribute to the reported difficulties.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated that during an implantable collamer lens (icl) implantation procedure, the lens tore /broke during injection/delivery into the eye.On a separate day due to the lens tear/break during injection/delivery into the eye, the lens was explanted.The problem was resolved.Cause of the event is unknown.
 
Additional Manufacturer Narrative
E1 - name and address: usa corrected to canada in initial mdr.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated that during an implantable collamer lens (icl) implantation procedure, the lens tore/broke during injection/delivery into the eye.On a separate day due to the lens tear/break during injection/delivery into the eye, the lens was explanted.Additional information provided "torn haptic caused hemorrhage.Icl explanted".The problem was resolved.Cause of the event is unknown.D4 - serial #: (b)(6) corrected to (b)(6).G4 - premarket identification pma/510(k): p030016 combination product correct to no in initial cl.H6 - 4581: hyphema.Claim #: (b)(4).

Brand Name
EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key22576999
Report Number2023826-2025-01037
Device Sequence Number9681539
Product Code MTA
UDI-Device Identifier00840311300938
UDI-Public(01)00840311300938(11)241221(17)271130
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberVICM5 13.2(-10.0)
Device Catalogue NumberVICM5 13.2
Device Lot NumberN/A
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer10/28/2025
11/05/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date10/28/2025
11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-UNK, LOT#-UNK.; INJECTOR MODEL-UNK, LOT#-UNK.; UNK-MODEL-UNK, LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age32 YR
Patient SexFemale